Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 69, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Nov 17, 2008, 5:10 AM EST for 5 counties in Florida. It took effect at Nov 17, 2008, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2008, 5:10 AM EST (10:10 UTC)
- In effect from
- Nov 17, 2008, 11:00 AM EST
- Expired
- Nov 17, 2008, 6:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 10.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1666 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 171010 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 510 AM EST MON NOV 17 2008 ...A RED FLAG WARNING IS IN EFFECT UNTIL 6 PM THIS EVENING IN ALL COUNTIES EXCEPT PINELLAS FOR LOW HUMIDITY WITH DURATION... ...A FIRE WEATHER WATCH WILL BE IN EFFECT TUESDAY IN ALL COUNTIES EXCEPT PINELLAS FOR LONG DURATIONS OF LOW HUMIDITY... .HIGH PRESSURE NORTHWEST AND NORTH OF THE AREA WILL DOMINATE WITH A VERY DRY AND COLD AIRMASS THROUGH MID WEEK. FLZ039-042-043-048-049-051-052-055>057-060>062-065-172300- /O.UPG.KTBW.FW.A.0057.081117T1600Z-081117T2300Z/ /O.NEW.KTBW.FW.W.0069.081117T1600Z-081117T2300Z/ /O.NEW.KTBW.FW.A.0058.081118T1500Z-081118T2200Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 510 AM EST MON NOV 17 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS AFTERNOON. A FIRE WEATHER WATCH HAS BEEN ISSUED AND WILL BE IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. THE FIRE WEATHER WATCH FOR TODAY IS NO LONGER IN EFFECT. A VERY DRY AIR MASS WILL CONTINUE OVER WEST CENTRAL AND SOUTHWEST FLORIDA FOR THE NEXT FEW DAYS WITH RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT FOR SEVERAL HOURS TODAY...TUESDAY...AND PERHAPS WEDNESDAY. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Nov 17, 3:21 AM EST, 1 hour 49 minutes earlier.
Area forecast discussion, Nov 17, 3:21 AM EST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
321 AM EST MON NOV 17 2008
.SHORT TERM (TODAY-WEDNESDAY)...DRY AND COLD CONDITIONS TO
CONTINUE INTO MID WEEK. BROAD UPPER LONGWAVE TROF OVER THE EASTERN
U.S. KEEPING DRY AIR ALOFT OVER THE REGION. SFC HIGH PRESSURE
CENTERED OVER THE GULF COAST REGION TODAY TO KEEP THE COOL AND DRY
AIRMASS IN PLACE TODAY WITH SUNNY SKIES AND TEMPS IN THE MID TO
UPPER 60S MOST AREAS TO AROUND 70 IN SW FL. TONIGHT RADIATIONAL
COOLING IN WIND PROTECTED TYPICALLY COLDER INTERIOR AREAS FOR
PATCHY FROST OVER THE NATURE COAST WITH MID 30S TEMPS. ELSEWHERE TEMPS
IN THE LOWER TO MID 40S IN COLDER INTERIOR ELSEWHERE AS TEMPS
CONTINUE TO RUN 10 TO 15 DEGREES BELOW NORMAL.
VORT MAX WRAPPING AROUND UPPER TROF TO PUSH DRY COLD FRONT OVER
THE AREA TUESDAY WITH REINFORCING CANADIAN HIGH PRESSURE QUICKLY BUILDING
INTO THE REGION FOR CONTINUED COLD AND DRY CONDITIONS TUESDAY. BY TUESDAY
NIGHT/WEDNESDAY MORNING EXPECT VERY COLD CONDITIONS WITH FREEZING
TEMPS AND AREAS OF FROST OVER THE NATURE COAST AND LOWER TO MID
30S AND PATCHY FROST IN NORMALLY COLDER SHELTERED INTERIOR AREAS
IN CENTRAL AND SOUTHERN ZONES. MAX TEMPS WED REMAIN WELL BELOW
NORMAL AS WELL.
.LONG TERM (WEDNESDAY NIGHT - SUNDAY)...AN UPPER RIDGE OVER THE
WESTERN STATES AND A TROUGH OFF THE EASTERN SEABOARD BEGINS THE
PERIOD AND PROVIDES NW FLOW ALOFT THE FA. WITH TIME AN IMPULSE
RIDES OVER THE TOP OF THE RIDGE...FLATTENING IT AND SHIFTING IT
BACK WEST...AND CARVES OUT A TOUGH OVER THE NATIONS MID-SECTION
AND BACKS THE FLOW TO MORE WESTERLY ABOVE THE GULF AND FL. AT THE
SURFACE HIGH PRESSURE RIDGING ACROSS THE GULF AND FL IS REINFORCED
FROM THE NORTH LATE THU-EARLY FRI. THEN FOR THE WEEKEND...THIS HIGH
PRESSURE WILL BEGIN TO SLIDE EAST AS A COLD FRONT APPROACHES. THE
LATEST GFS (00Z) HOLDS OFF THE FRONT UNTIL LATE SUN WITH THE MAIN
IMPACT TO THE AREA BEING WINDS SHIFTING TO SE. THE DGEX (18Z)
MOVES THE FRONT THROUGH SUN WITH A CHANCE OF SHOWERS AND NORTHERLY
WINDS. THE ECMWF (12Z) KEEPS HIGH PRESSURE IN CONTROL.
THIS FORECAST WILL BE DRY WITH CLEAR TO MOSTLY CLEAR CLEAR SKIES.
TEMPERATURES BEGIN SIGNIFICANTLY BELOW AVERAGE...WITH NEAR FREEZING
TO FREEZING READING IN THE NORTH THU MORNING POSSIBLE...BUT THEN
SLOWLY WARM TO NEAR AVERAGE FOR THE WEEKEND. FOR NOW WILL FAVOR THE
SLOWER GFS WITH ANY CHANGES JUST BEYOND THE END OF THE PERIOD.
&&
.AVIATION (17/06Z - 18/06Z)...VFR. LIGHT NORTHERLY WINDS BACK AND
PICK UP SLIGHTLY DURING THE DAY. THERE MAY BE A FEW CU/STRATOCU IN
THE AFTERNOON.
&&
.MARINE...GRADIENT HAS RELAXED AND WILL SHOULD BELOW HEADLINES
TODAY. COLD FRONT TO MOVE THRU THE E GULF EARLY TUE N INTO MID DAY
WITH N WINDS AND SEAS QUICKLY INCREASING TO AROUND 20 KTS AND 7 FT
TUESDAY TUESDAY AFTERNOON-TUE NIGHT. HIGH TO SETTLE INTO THE
REGION MID WEEK WITH WINDS VEERING NE AND WEAKENING FOR REMAINDER
OF WORK WEEK.
&&
.FIRE WEATHER...VERY DRY DEW POINTS OVER THE AREA NEXT FEW DAYS.
EXPECT LONG DURATIONS OF BELOW 35 PERCENT RH TODAY AND HAVE ISSUED
RED FLAG WARNING ALL AREAS EXCEPT PINELLAS THIS AFTERNOON AND HAVE
ISSUED FIRE WX WATCH TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 66 46 65 39 / 0 0 0 0
FMY 71 47 71 40 / 0 0 0 0
GIF 67 45 65 38 / 0 0 0 0
SRQ 67 46 67 40 / 0 0 0 0
BKV 66 36 64 30 / 0 0 0 0
SPG 65 51 64 46 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM EST THIS
AFTERNOON FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-POLK-SARASOTA-
SUMTER.
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-POLK-SARASOTA-
SUMTER.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE....25/DAVIS
LONG TERM/AVIATION...09/RUDEHazardous weather outlook, Nov 17, 4:49 AM EST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 449 AM EST MON NOV 17 2008 FLZ039-042-043-048>052-055>057-060>062-065-172200- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 449 AM EST MON NOV 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FIRE WEATHER IMPACT... THE DRY AIRMASS WILL REMAIN OVER THE AREA TODAY WHILE EVEN DRIER AIR ALOFT MIXES DOWN TO THE SURFACE IN THE AFTERNOON FOR INCREASED FIRE WEATHER DANGER. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED FOR THIS AFTERNOON ACROSS MOST OF WEST CENTRAL AND SOUTHWEST FLORIDA WITH FOUR OR MORE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT ANTICIPATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...EXCESSIVE COLD IMPACT... A COLD FRONT WILL MOVE OVER THE AREA EARLY TUESDAY WITH A VERY COLD AND DRY CANADIAN HIGH PRESSURE AREA BUILDING INTO THE REGION PRODUCING NEAR FREEZING TEMPERATURES AND AREAS OF FROST OVER THE NATURE COAST AND PATCHY FROST ELSEWHERE TUESDAY NIGHT AND EARLY WEDNESDAY MORNING. ...WIND AND SEA IMPACT... WINDS AND SEAS OVER THE COASTAL WATERS WILL INCREASE TO NEAR ADVISORY CRITERIA ONCE AGAIN TUESDAY INTO WEDNESDAY AS STRONG HIGH PRESSURE BUILDS SOUTH OVER THE GULF REGION. ...FIRE WEATHER IMPACT... DRY AIR WILL REMAIN OVER THE AREA FOR MOST OF THE WEEK LEADING TO AN INCREASED FIRE WEATHER DANGER. A FIRE WEATHER WATCH IS IN EFFECT FOR TUESDAY AFTERNOON ACROSS MOST OF WEST CENTRAL AND SOUTHWEST FLORIDA WITH THE POTENTIAL FOR FOUR OR MORE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT. MORE FIRE WEATHER WATCHES AND RED FLAG WARNINGS WILL BE POSSIBLE DURING THE UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. DAVIS
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 5:10 AM EST | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Polk, Sumter | 24 hr |
| Nov 17, 1:47 PM EST | Freeze Watch | TBW | Sumter | 14 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.